# SDR 2006FA0001090

- Difficulty date: November 15, 2006
- Submitted: November 16, 2006
- Operation: General aviation
- Aircraft: N15FG
- Make and model: Piper PA-23-250
- Aircraft serial: 277554112
- Engine: Lyc IO540C4B5
- Engine time: 630 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6393
- Part serial: 03021709
- Condition: Failed
- Location: Engine
- Part time: 630 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT HE STARTED LT ENGINE AND THEN ATTEMPTED TO START RT ENGINE ON THE GROUND.  RT ENGINE WOULD NOT FIRE.  TROUBLESHOT AND TRACED PROBLEM TO LT MAGNETO OF RT ENGINE.  REMOVED LT MAGNETO FROM ENGINE.  UPON REMOVAL, LOOSE PARTS COULD BE HEARD INSIDE OF MAGNETO.  MAGNETO WAS DISASSEMBLED.  THE WEDGES HOLDING THE COIL IN PLACE WERE FOUND TO BE DISLODGED AND THE COIL HAD SHIFTED AND TAB WAS NOT MAKING CONTACT WITH DISTRIBUTOR BRUSH.  MAGNETO WAS INSPECTED AND ALL OTHER PARTS WERE FOUND TO BE SERVICEABLE.  A NEW COIL AND WEDGES WERE INSTALLED AND THE MAGNETO WAS REINSTALLED ON THE ENGINE AND OPERATED SATISFACTORILY.  THIS MAGNETO WAS NEW AT ENGINE INSTALLATION 630 HOURS AGO AND HAD BEEN DISASSEMBLED AN
